Alert archive / South Carolina / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 151, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 16, 2009, 4:32 PM EDT for 4 counties in South Carolina. It was in force for 58 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2009, 4:32 PM EDT (20:32 UTC)
- Expired
- Jun 16, 2009, 5:30 PM EDT
- In force
- 58 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Charleston County, SC, Colleton County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 82 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 5:01 PM EDT | TSTM WND DMG | College Park, SC | LAW ENFORCEMENT REPORTED POWERLINES DOWN AT 78 AND COLLEGE PARK ROAD. |
| Jun 16, 5:01 PM EDT | TSTM WND DMG | Delemar Crossroads, SC | 5 LARGE TREES BLOWN DOWN ALONG HIGHWAY 165 BETWEEN COUNTY LINE ROAD AND HIGHWAY 17. |
| Jun 16, 5:09 PM EDT | TSTM WND GST 50 | Oakbrook, SC | TRAINED SPOTTER TAKING SHELTER AT DORCHESTER LANES AT DORCHESTER RD/TROLLEY RD INTERSECTION ESTIMATES 35-45 SUSTAINED WINDS WITH 50 MPH GUSTS. VERY HEAVY RAIN ALSO REPORTED. |
| Jun 16, 5:10 PM EDT | TSTM WND DMG | 1 N Hollywood, SC | 100-150 FOOT TALL TREE WAS BLOWN DOWN ALONG HIGHWAY 165 ABOUT 1 MILE NORTH OF THE INTERSECTION WITH 162. PART OF THE TREE WAS BLOWN ONTO POWERLINES. |
| Jun 16, 5:10 PM EDT | TSTM WND DMG | 3 W Meggett, SC | MEDIUM SIZED TREE AND LARGE LIMBS DOWN AROUND THE INTERSECTION OF TOOGADOO AND PARISHVILLE ROADS. |
| Jun 16, 5:10 PM EDT | TSTM WND DMG | Summerville, SC | 1 TREE DOWN. SPLIT BY WIND 2 TO 3 FEET ABOVE THE GROUND. 10 TO 11 INCHES IN DIAMETER. |
| Jun 16, 5:15 PM EDT | TSTM WND DMG | Meggett, SC | ESTIMATED 60 TO 70 MPH WINDS BROKE A FLAG POLE RATED FOR 100 MPH WINDS. |
| Jun 16, 5:17 PM EDT | TSTM WND GST 60 | Hanahan, SC | ESTIMATED 60 MPH WIND GUSTS AT TANNER PLANTATION. |
| Jun 16, 5:18 PM EDT | TSTM WND DMG | North Charleston, SC | LAW ENFORCEMENT REPORTED A TREE DOWN BLOCKING THE INTERSECTION OF SOUTH AVIATION AND REMOUNT ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.5 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 983 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 162032 SVRCHS SCC015-019-029-035-162130- /O.NEW.KCHS.SV.W.0151.090616T2032Z-090616T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 432 PM EDT TUE JUN 16 2009 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA... WESTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA... EAST CENTRAL COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA... SOUTHEASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA... * UNTIL 530 PM EDT * AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SLANDS BRIDGE...OR ABOUT OVER SLANDS BRIDGE...MOVING SOUTHEAST AT 15 MPH. OTHER SEVERE THUNDERSTORMS MOVING SOUTH OF RIDGEVILLE WILL ALSO IMPACT THE REGION. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... SLANDS BRIDGE...KNIGHTSVILLE... LADSON...WEST ASHLEY...JACKSONBORO... DELEMAR CROSSROADS...GOOSE CREEK... ARCHDALE...NORTH CHARLESTON... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024. && LAT...LON 3263 8021 3279 8050 3312 8014 3293 7988 TIME...MOT...LOC 2031Z 328DEG 13KT 3295 8024 $$
3 follow-up statements
000 WWUS52 KCHS 162042 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 442 PM EDT TUE JUN 16 2009 SCC015-019-029-035-162130- /O.CON.KCHS.SV.W.0151.000000T0000Z-090616T2130Z/ BERKELEY SC-DORCHESTER SC-COLLETON SC-CHARLESTON SC- 442 PM EDT TUE JUN 16 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR WESTERN CHARLESTON...EAST CENTRAL COLLETON...SOUTHEASTERN DORCHESTER AND SOUTH CENTRAL BERKELEY COUNTIES... AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COOKE CROSSROADS...OR ABOUT OVER SLANDS BRIDGE...MOVING SOUTHEAST AT 15 MPH. OTHER SEVERE THUNDERSTORMS NEAR GIVHANS AND RIDGEVILLE WILL MOVE INTO THE REGION SHORTLY AND IMPACT AREAS AROUND SUMMERVILLE AND CARNES CROSSROADS. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ADAMS RUN...ARCHDALE...CHARLESTON AIRPORT...COLLEGE PARK...DELEMAR CROSSROADS...GOOSE CREEK...HANAHAN...HOLLYWOOD...JACKSONBORO... KNIGHTSVILLE...LADSON...MEGGETT...NORTH CHARLESTON...PINEWOOD PREPARATORY...RAVENEL...SANGAREE...SHADOWMOSS...SLANDS BRIDGE... SUMMERVILLE...WADMALAW ISLAND AND YONGES ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. && LAT...LON 3263 8021 3279 8050 3312 8014 3293 7988 TIME...MOT...LOC 2041Z 328DEG 13KT 3294 8023 $$
000 WWUS52 KCHS 162054 SVSCHS BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 454 PM EDT TUE JUN 16 2009 SCC015-019-029-035-162130- /O.CON.KCHS.SV.W.0151.000000T0000Z-090616T2130Z/ BERKELEY SC-DORCHESTER SC-COLLETON SC-CHARLESTON SC- 454 PM EDT TUE JUN 16 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR WESTERN CHARLESTON...EAST CENTRAL COLLETON...SOUTHEASTERN DORCHESTER AND SOUTH CENTRAL BERKELEY COUNTIES... AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM STALLSVILLE TO JACKSONBORO...OR ALONG A LINE EXTENDING FROM SUMMERVILLE TO 14 MILES SOUTHEAST OF WALTERBORO...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ADAMS RUN...ARCHDALE...CHARLESTON AIRPORT...COLLEGE PARK...DELEMAR CROSSROADS...GOOSE CREEK...HANAHAN...HOLLYWOOD...JACKSONBORO... KNIGHTSVILLE...LADSON...MEGGETT...NORTH CHARLESTON...PINEWOOD PREPARATORY...RAVENEL...SANGAREE...SHADOWMOSS...SLANDS BRIDGE... SUMMERVILLE...WADMALAW ISLAND AND YONGES ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && LAT...LON 3263 8021 3279 8050 3312 8014 3293 7988 TIME...MOT...LOC 2054Z 328DEG 13KT 3299 8017 3279 8045 $$
000 WWUS52 KCHS 162115 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 515 PM EDT TUE JUN 16 2009 SCC015-019-029-035-162130- /O.CON.KCHS.SV.W.0151.000000T0000Z-090616T2130Z/ BERKELEY SC-DORCHESTER SC-COLLETON SC-CHARLESTON SC- 515 PM EDT TUE JUN 16 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR WESTERN CHARLESTON...EAST CENTRAL COLLETON...SOUTHEASTERN DORCHESTER AND SOUTH CENTRAL BERKELEY COUNTIES... AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SUMMERVILLE TO PARKERS FERRY...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ADAMS RUN...ARCHDALE...CHARLESTON AIRPORT...COLLEGE PARK...DELEMAR CROSSROADS...GOOSE CREEK...HANAHAN...HOLLYWOOD...JACKSONBORO... KNIGHTSVILLE...LADSON...MEGGETT...NORTH CHARLESTON...PINEWOOD PREPARATORY...RAVENEL...SANGAREE...SHADOWMOSS...SLANDS BRIDGE... SUMMERVILLE...WADMALAW ISLAND AND YONGES ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && LAT...LON 3263 8021 3279 8050 3312 8014 3293 7988 TIME...MOT...LOC 2114Z 328DEG 18KT 3303 8010 3274 8038 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:40 PM EDT, 52 minutes earlier.
Area forecast discussion, Jun 16, 3:40 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 340 PM EDT TUE JUN 16 2009 .SYNOPSIS... A COLD FRONT WILL PUSH THROUGH THE REGION TONIGHT INTO WEDNESDAY. THE FRONT WILL STALL AND DISSIPATE SOUTH OF THE REGION BY LATE WEEK...AND AN UPPER LEVEL RIDGE WILL BUILD INTO THE AREA LATE WEEK INTO THIS WEEKEND. A COLD FRONT WILL APPROACH THE AREA LATE IN THE WEEKEND OR EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... AS EXPECTED...THE TUESDAY AFTERNOON SURFACE MESOANALYSIS REVEALED A COMPLEX REGIME FEATURING NUMEROUS MESOSCALE BOUNDARIES ACROSS THE REGION AND A SYNOPTIC COLD FRONT APPROACHING THE AREA FROM THE N/NE. MEANWHILE...A COUPLE OF SHORTWAVES WERE NOTED ON WATER VAPOR IMAGERY WITHIN THE NW FLOW ALOFT...ADVANCING THROUGH/APPROACHING SC COUNTIES. THE COMBINATION OF AMPLE INSTABILITY...CONVERGENCE ALONG VARIOUS BOUNDARIES INCLUDING THE SEA BREEZE AND CONVECTIVE OUTFLOW BOUNDARIES AND SHORTWAVES EMBEDDED WITHIN THE NW FLOW ALOFT WILL CONTINUE TO SUPPORT THUNDERSTORMS THIS AFTERNOON. AS SHORTWAVES ROTATE THROUGH THE REGION...THUNDERSTORMS SHOULD REMAIN MOST NUMEROUS ACROSS SC COUNTIES...ESPECIALLY COLLETON COUNTY EAST THROUGH THE CHARLESTON TRI-COUNTY AREA...ALONG THE SEA BREEZE AND AHEAD OF THE COLD FRONT. THUS...MAINTAINED LIKELY POPS THERE INTO EARLY EVENING. FARTHER SOUTH/WEST...DESPITE STRONG INSTABILITY TRENDS EVIDENT ON VISIBLE/WATER VAPOR IMAGERY...IN SURFACE DEWPOINTS AND THROUGH MLCAPE ANALYSIS SUGGEST THAT SUBSIDENCE/CAPPING MAY GREATLY LIMIT THUNDERSTORM COVERAGE THROUGH EARLY EVENING. THUS...TAPERED EARLY POPS SLIGHT CHANCE ACROSS S/SW COUNTIES. SURFACE BASED LIFTED INDICES -6 TO -8 AND MLCAPES 2500-3000 J/KG SUGGEST SUFFICIENT INSTABILITY TO SUPPORT ISOLATED PULSE SEVERE THUNDERSTORMS WITH DAMAGING WET MICROBURSTS AND LARGE HAIL NORTH OF THE SAVANNAH RIVER...ESPECIALLY AT THE ONSET OF CONVECTION AND WHERE THUNDERSTORMS ENCOUNTER BOUNDARIES WHICH PROMOTE ROTATING/ENHANCED UPDRAFTS. HOWEVER...DUE TO THUNDERSTORM COVERAGE/ASSOCIATED CLOUD COVER THE PRIMARY THREAT FROM THUNDERSTORMS ACROSS SC COUNTIES WILL TRANSITION TO A LOCALIZED FLASH FLOOD THREAT AS PWATS REMAIN 1.75-2 INCHES. THUS...MAINTAINED A MENTION OF HEAVY RAIN ACROSS SC COUNTIES INTO EARLY EVENING. OVERNIGHT...THE COLD FRONT WILL ADVANCE INTO THE REGION. IN THE WAKE OF THIS FEATURE...LOW CLOUDS MAY BECOME WIDESPREAD ACROSS THE N 1/2 OF THE FORECAST AREA...AS WAS THE CASE UPSTREAM TUESDAY MORNING. MEANWHILE...LATE TUESDAY AFTERNOON AN MCS WAS ROLLING EAST AND WAS APPROACHING THE SOUTHERN APPALACHIANS. IF THIS COMPLEX HOLDS TOGETHER TO PUSH EAST OF THE MOUNTAINS...THUNDERSTORMS COULD PUSH THROUGH OR JUST NORTH OF NORTHERN COUNTIES OVERNIGHT. FURTHER...DESPITE A DIURNAL WEAKENING TREND EXPECTED EARLY THIS EVENING...THE COLD FRONT COULD PRODUCE A FEW ADDITIONAL SHOWERS/THUNDERSTORMS OVERNIGHT. THUS...MAINTAINED SLIGHT CHANCE TO CHANCE POPS ACROSS THE NORTHERN 1/2 OF THE FORECAST AREA OVERNIGHT. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... THE SURFACE COLD FRONT WILL PUSH SOUTH OF THE ALTAMAHA RIVER WEDNESDAY...PUSHING A SHALLOW/SLIGHTLY COOLER AIRMASS INTO THE REGION. HOWEVER...SIGNIFICANT DRYING IS NOT EXPECTED...AND DESPITE INCREASED CLOUD COVER WARMING/DESTABILIZATION AND ADDITIONAL SHORTWAVES EMBEDDED WITHIN THE NW FLOW ALOFT WILL SUPPORT ANOTHER ROUND OF DIURNAL SHOWERS/THUNDERSTORMS...WHICH WILL INITIATE NEAR THE SEA BREEZE AND ALONG ANY DIFFERENTIAL HEATING/RESIDUAL OUTFLOW BOUNDARIES ACROSS THE REGION. ACROSS SE GA...EXPECT AN INCREASED POTENTIAL FOR THUNDERSTORMS AS COMPARED TO THE PAST COUPLE OF DAYS. THURSDAY HIGH TEMPERATURES WILL RANGE FROM THE MID TO UPPER 80S FAR NORTH TO THE LOWER 90S SOUTH. THICKER CLOUD COVER COULD HOLD TEMPERATURES A FEW DEGREES LOWER THAN EXPECTED...ESPECIALLY ACROSS NORTHERN COUNTIES. WEDNESDAY NIGHT...EXPECT ANOTHER ROUND OF DIURNAL WEAKENING/ DISSIPATION OF SHOWERS/THUNDERSTORMS. HOWEVER...12Z GUIDANCE CONTINUES TO SUGGEST THE POTENTIAL FOR ADDITIONAL/NOCTURNAL CONVECTION TO SPILL E/SE INTO OR JUST N OF N COUNTIES OVERNIGHT...THUS MAINTAINED SLIGHT CHANCE POPS THERE. ALSO...WITH A LIGHT FLOW REGIME/AMPLE LOW LEVEL MOISTURE WITHIN THE REMNANTS OF THE SHALLOW POST FROPA AIRMASS...STRATUS/FOG COULD DEVELOP OVERNIGHT. && .LONG TERM /THURSDAY THROUGH TUESDAY/... A HOT AND HUMID WEEKEND IS IN STORE AS HIGH PRESSURE AT THE SURFACE AND ALOFT BUILD INTO THE AREA. TEMPERATURES ARE EXPECTED TO BE IN THE MID TO UPPER 90S FRIDAY THROUGH SUNDAY. HEAT INDEXES NEAR 105 EXPECTED FRIDAY THROUGH SUNDAY. HPC AND ECMWF ARE IN AGREEMENT WITH KEEPING THIS FEATURE OVER US EARLY IN THE WEEKEND THEN BRINGING IN A COLD FRONT AND STALLING OVER THE AREA MON. 12Z RUN OF GFS AND NAM ARE PUSHING THE COLD FRONT THROUGH OVER THE WEEKEND BUT DUE TO THIS AIRMASS COMING IN...BELIEVE THIS WILL BE HARD TO DO AND HAVE GONE WITH THE ECMWF. DO NOT WANT TO MAKE ANY SIGNIFICANT CHANGES AT THIS TIME AS ITS ON THE FIRST RUN OF THIS SOLUTION. HAVE CONTINUED SLIGHT CHANCE TO CHANCE POPS ESPECIALLY DURING THE AFTERNOON THROUGH EARLY NEXT WEEK. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... AT KCHS...THE POTENTIAL FOR THUNDERSTORMS THIS AFTERNOON APPEARS HIGH...AND THIS IS REFLECTED WITHIN THE 18Z TAFS. EXPECT AMENDMENTS TO FINE TUNE FORECASTS TO ACCOUNT FOR ONGOING CONVECTIVE TRENDS. TONIGHT...A COLD FRONT WILL PUSH SOUTH OF THE REGION. UPSTREAM TUESDAY MORNING...IFR/MVFR CEILINGS WERE COMMON... AND THE SHALLOW/MOIST POST FROPA AIRMASS SHOULD SUPPORT STRATUS AND LIGHT FOG. INTRODUCED IFR CEILINGS AND MVFR VISIBILITY DURING THE 9Z-14 TIME FRAME. THEN...WITH WARMING...EXPECT IMPROVEMENT THROUGH MVFR TO VFR CEILINGS WEDNESDAY...ALTHOUGH TIMING OF IMPROVEMENT REMAINS IN DOUBT. THEN...THE POTENTIAL FOR CONVECTION JUSTIFIES A MENTION OF CBS STARTING AT 16Z WEDNESDAY. AT KSAV...THUNDERSTORMS WILL MOST LIKELY REMAIN N OF THE TERMINAL THIS AFTERNOON/EVENING...THUS ONLY MENTIONED CB IN THE FORECAST. HOWEVER...CANNOT RULE OUT AN ISOLATED THUNDERSTORM IN THE VICINITY OF KSAV...AND WILL AMEND AS NEEDED. IN THE WAKE OF COLD FROPA LATE TONIGHT INTO WEDNESDAY MORNING...A PERIOD OF MVFR CEILING AND/OR VISIBILITY IS EXPECTED...FOLLOWED BY A RETURN TO VFR CONDITIONS WEDNESDAY. MEANWHILE...THE POTENTIAL FOR THUNDERSTORMS AT KSAV APPEARS GREATER WED...THUS INCLUDED A MENTION OF CBS STARTING AT 16Z. EXTENDED AVIATION OUTLOOK...LOW LEVEL MOISTURE AND/OR LINGERING CONVECTION MAY PRODUCE MVFR CONDITIONS WED NIGHT. MAINLY VFR CONDITIONS SHOULD PREVAIL AT BOTH KSAV/KCHS WITH DIMINISHED CHANCES FOR SHOWERS AND TSTMS LATE WEEK INTO SAT. && .MARINE... INTO THIS EVENING...A WEAK PRESSURE PATTERN WILL PERSIST OVER THE COASTAL WATERS. THEN...AS HIGH PRESSURE OVER NEW ENGLAND EXPANDS...A COLD FRONT WILL ADVANCE THROUGH THE WATERS OVERNIGHT INTO EARLY WEDNESDAY. IN THE WAKE OF THIS COLD FRONT...WINDS WILL TURN TOWARD THE N/NE AND WILL INCREASE...TO 10-15 KNOTS WITHIN NEARSHORE WATERS AND TO 15-20 KNOTS BEYOND 20 NM BY EARLY WEDNESDAY. THESE STRONGER WINDS WILL PUSH SEAS INTO THE 2-4 FT RANGE. AFTER THE INITIAL SURGE OF N/NE WINDS...THE SURFACE PRESSURE GRADIENT SHOULD GRADUALLY RELAX...ALLOWING E/NE WINDS TO DIMINISH AND SEAS TO SUBSIDE WEDNESDAY NIGHT. HOWEVER...IF OFFSHORE LOW PRESSURE REMAINS IN PLACE AS SUGGESTED BY THE NAM...N/NE WINDS MAY BECOME A BIT STRONGER THAN EXPECTED...PERHAPS APPROACHING SCA THRESHOLDS BEYOND 20 NM...AND THESE STRONGER WINDS/ELEVATED SEAS COULD PERSIST THROUGH WEDNESDAY NIGHT. FAIRLY TRANQUIL CONDITIONS WILL CONTINUE FOR THE COASTAL WATERS THROUGH THE EXTENDED. WINDS WILL BE A BIT OF A CHALLENGE LATE IN THE WEEK WITH THE LOCATION OF THE BOUNDARY. WINDS AND SEAS WILL REMAIN UNDER SMALL CRAFT ADVISORY AT THIS TIME. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jun 16, 4:18 PM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 418 PM EDT TUE JUN 16 2009 SCZ040-042>045-047>051-171000- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 418 PM EDT TUE JUN 16 2009 ...SLIGHT RISK OF SEVERE WEATHER INTO TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE WEATHER...NUMEROUS THUNDERSTORMS WILL CONTINUE ACROSS SOUTHERN SOUTH CAROLINA INTO THIS EVENING. ANY THUNDERSTORMS MAY PRODUCE TORRENTIAL RAINFALL AND LOCALIZED FLOODING. ALSO...ISOLATED THUNDERSTORMS COULD BRIEFLY BECOME SEVERE...PRODUCING DAMAGING STRAIGHT-LINE WINDS AND PERHAPS EVEN HAIL THE SIZE OF PENNIES OR LARGER. THE HIGHEST POTENTIAL FOR EXCESSIVE RAINFALL AND SEVERE WEATHER WILL CONTINUE UNTIL 10 PM. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS HEAT...HOT AND HUMID CONDITIONS ARE EXPECTED FRIDAY THROUGH SUNDAY WITH HEAT INDICES IN EXCESS OF 105 POSSIBLE. HEAT ADVISORIES COULD EVENTUALLY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GAZ087-088-099>101-114>119-137>141-171000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- 418 PM EDT TUE JUN 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS HEAT...HOT AND HUMID CONDITIONS ARE EXPECTED FRIDAY THROUGH SUNDAY WITH HEAT INDICES IN EXCESS OF 105 POSSIBLE. HEAT ADVISORIES COULD EVENTUALLY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-171000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- 418 PM EDT TUE JUN 16 2009 ...SLIGHT RISK OF SEVERE WEATHER INTO TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. SEVERE WEATHER...THUNDERSTORMS WILL CONTINUE TO IMPACT COASTAL WATERS ADJACENT TO SOUTH CAROLINA INTO THIS EVENING. ISOLATED THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS AND HAIL THE SIZE OF PENNIES OR LARGER...MAINLY BEFORE 10 PM. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ354-374-171000- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 418 PM EDT TUE JUN 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 16, 3:51 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 351 PM EDT TUE JUN 16 2009 SCZ045-162045- BERKELEY- 351 PM EDT TUE JUN 16 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTHERN BERKELEY COUNTY THROUGH 445 PM EDT... AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SAINT STEPHEN TO EASTERN LAKE MARION...OR ALONG A LINE EXTENDING FROM SAINT STEPHEN TO 15 MILES WEST OF SAINT STEPHEN... MOVING SOUTHEAST AT 20 MPH. AREAS IN AND AROUND BONNEAU BEACH...BONNEAU...CROSS...EASTERN LAKE MARION...EADYTOWN...JAMESTOWN...MONCKS CORNER...NORTHERN LAKE MOULTRIE...PINOPOLIS...SAINT STEPHEN AND SOUTHERN LAKE MOULTRIE WILL BE IMPACTED THROUGH 445 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. && 33
Special weather statement, Jun 16, 3:57 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 357 PM EDT TUE JUN 16 2009 SCZ043-044-162030- DORCHESTER-INLAND COLLETON- 357 PM EDT TUE JUN 16 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN COLLETON AND NORTHWESTERN DORCHESTER COUNTIES THROUGH 430 PM EDT... AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF DUNCAN CHAPEL TO SMYLY...OR ALONG A LINE EXTENDING FROM 12 MILES NORTH OF INDIAN FIELD TO 12 MILES NORTHWEST OF WALTERBORO...MOVING SOUTHEAST AT 15 MPH. AREAS IN AND AROUND CANADYS...COTTAGEVILLE...DORCHESTER... HARLEYVILLE...INDIAN FIELD...REEVESVILLE...ROUND O...SAINT GEORGE... SMOAKS AND WALTERBORO WILL BE IMPACTED THROUGH 430 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL APPLIANCES UNLESS IT IS AN EMERGENCY. &&
Local storm report, Jun 16, 4:06 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
406 PM EDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM FUNNEL CLOUD NORTH CHARLESTON 32.85N 79.97W
06/16/2009 CHARLESTON SC OTHER FEDERAL
LONG HORIZONTAL FUNNEL WELL ABOVE GROUND LEVEL OBSERVED
ABOUT 0.8 MILES DUE W OF PIER ROMEO ON THE OLD NAVY
BASE...LASTING ABOUT 9 MINUTES. OBSERVED BY NOAA COASTAL
SERVICES CENTER EMPLOYEES.
&&
JPCSpecial weather statement, Jun 16, 4:07 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 407 PM EDT TUE JUN 16 2009 SCZ045-162030- BERKELEY- 407 PM EDT TUE JUN 16 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTHERN BERKELEY COUNTY THROUGH 430 PM EDT... AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR NORTHERN LAKE MOULTRIE...OR ABOUT 8 MILES SOUTHWEST OF SAINT STEPHEN...MOVING SOUTHEAST AT 20 MPH. AREAS IN AND AROUND BONNEAU BEACH...BONNEAU...CROSS...NORTHERN LAKE MOULTRIE...PINOPOLIS...SAINT STEPHEN AND SOUTHERN LAKE MOULTRIE WILL BE IMPACTED THROUGH 430 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING. THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. THERE IS WEAK ROTATION IN THIS STORM...AND WATERSPOUTS ARE POSSIBLE ON PARTS OF LAKE MOULTRIE. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. STEER CLEAR OF ALL STORMS AND WATERSPOUTS. SWIMMERS SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES...OR IF YOU OBSERVE A WATERSPOUT. && 33
Special weather statement, Jun 16, 4:13 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 413 PM EDT TUE JUN 16 2009 SCZ040-042-043-162045- ALLENDALE-HAMPTON-INLAND COLLETON- 413 PM EDT TUE JUN 16 2009 ...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL COLLETON...NORTH CENTRAL HAMPTON AND EAST CENTRAL ALLENDALE COUNTIES THROUGH 445 PM EDT... AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR JENNYS...OR ABOUT 11 MILES NORTH OF HAMPTON...MOVING SOUTHEAST AT 15 MPH. AREAS IN AND AROUND ALMEDA INTERSECTION...ASHTON...CROCKETVILLE... ISLANDTON...MILEY AND VARNVILLE WILL BE IMPACTED THROUGH 445 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. &&
Local storm report, Jun 16, 4:22 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
422 PM EDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG SAINT GEORGE 33.19N 80.58W
06/16/2009 DORCHESTER SC FIRE DEPT/RESCUE
TREE DOWN ON A MOBILE HOME NEAR INTERSECTION OF N METTS
ST AND RAYSOR ST. EMS ON SCENE...POSSIBLE INJURIES.
0415 PM TSTM WND DMG GROVER 33.10N 80.60W
06/16/2009 DORCHESTER SC FIRE DEPT/RESCUE
TREE DOWN BLOCKING QUAKER RD.
&&
JPCThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 4:08 AM EDT | Areal Flood Advisory | CHS | Charleston | 74 min |
| Jun 16, 3:05 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 40 min |
| Jun 16, 4:07 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Colleton, Dorchester | 53 min |
| Jun 16, 4:56 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Dorchester | 39 min |
| Jun 16, 5:06 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton | 24 min |
| Jun 16, 5:14 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 31 min |
| Jun 16, 5:26 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton | 64 min |
| Jun 16, 5:42 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton, Jasper | 63 min |
| Jun 16, 6:31 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort | 59 min |
| Jun 16, 7:32 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 58 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.